Q. I feel constant throat irritation and acid reflux. Please share your thoughts.

Answered by
Dr. Priyanka Aggarwal
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jan 30, 2017 and last reviewed on: Apr 02, 2021

Hi doctor,

For about five days now, I have this sensation of a pill stuck in the throat right below Adam's apple. There is no pain at all. It is not there in the morning but will show up throughout the day. I can eat and swallow without any problem, and it seems to go away when I eat. It is not quite as bad as the first three days. I did go to urgent care, and the doctor looked at the back of my throat, checked ears, breathing, and checked for swollen nodes and thyroid and said all felt normal. I did explain to him that I have had constant drainage down the back of my throat. There is no runny nose, but stuffy with occasional pain in head and eyes. I said it was probably inflammation in my throat. I notice that the bottom of the throat will get dry and that it is when it is the worst. He gave me Amoxicillin and some liquid allergy medicine to help break up the congestion. I do also have acid reflux. I have been taking 150 mg of Zantac twice a day since then. What are your thoughts on this?

#

Hi,

Welcome to icliniq.com.

  • The foreign body sensation in your throat is basically due to acid reflux. It is irritating the throat as acid raises high up to cause stickiness.
  • Along with all the medicines you are taking, I would add few lifestyle measures. Avoid a sedentary lifestyle and at least move around a bit after your meals may be just 5 to 10 minutes.
  • Drink plenty of water and avoid constipation. You can add roughage to diet, avoid spicy and fried foods.
  • I suggest Pantoprazole 40 instead of Zantac (Ranitidine) and an antacid syrup two tablespoons thrice daily. Consult your specialist doctor, discuss with him or her and take treatment with consent.

For further information consult an ENT otolaryngologist online --> https://www.icliniq.com/ask-a-doctor-online/ENT-otolaryngologist

Hi doctor,

I noticed that with Zantac I still had some reflux. Will the above measures help with the constant running of mucus down the back of the throat? I am assuming post-nasal drip. How long should I take these medicines? Should I continue the tablet and liquid for acid from now on?

#

Hi,

Welcome back to icliniq.com.

  • Post-nasal drip is not due to acid reflux. That is always due to nasal or throat problem only. If possible, please get one x-ray PNS (paranasal sinus) done to rule out any nasal or sinus problem.
  • Zantac contains Ranitidine and it just neutralizes acid formation.
  • I would suggest you take all medicines for around two weeks and follow the lifestyle measures also. Things will definitely improve. Get well soon.

Revert after two weeks to an ENT otolaryngologist online --> https://www.icliniq.com/ask-a-doctor-online/ENT-otolaryngologist


Was this answer helpful?

 | 


Related Questions:
Nothing seems to help my prolonged throat irritation. Please advise.

I have a throat irritation for the past three years ... I went to the best hospitals in my city and consulted ENT physicians there, who told me that my throat was alright ...   Read full

What medicines can I take for throat irritation post LASIK surgery?

I have throat irritation and slight nose block for which I took Otrivin at night for 2 days but still not much improvement ...   Read full

Taking Pantoprazole for GERD. Is any drug interactions between Pantoprazole and Voltaren?

In fact, anyone who takes painkillers like Diclofenac has to take Pantoprazole to prevent Diclofenac-induced gastritis ...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

7 Days COVID Care
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


Frequently Asked Questions About COVID-19 Vaccines
COVID-19 vaccines can be a real lifesaver. Read this to know the answers to the common questions and doubts on COVID-19 ...  Read more»
Female Sexual Arousal Disorder: Break the Shackles and Seek Help!!
This article throws light on Female Sexual Interest/Arousal Disorder, a common but least discussed sexual health topic a...  Read more»
Covaxin Vs Covishield
The coronavirus vaccines, Covaxin and Covishield, have received a green signal for restricted emergency use in India. In...  Read more»

Ask your health query to a doctor online?

Ask an ENT Otolaryngologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.